Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 52, NWS Norman, OK

April 3, 2019Jackson County, Kiowa County, Tillman County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 3, 2019, 7:58 PM CDT for Jackson County, Kiowa County, Tillman County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2019, 7:58 PM CDT (00:58 UTC)
Expired
Apr 3, 2019, 8:45 PM CDT
In force
47 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

Counties Jackson County, OK, Kiowa County, OK, Tillman County, OK

The radar

The Altus AFB radar (KFDR), 32 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 3:47 PM CDTSevere Thunderstorm WatchSPC6 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:42 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 3, 6:42 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Norman OK
642 PM CDT Wed Apr 3 2019

.AVIATION...
TAFs 0400/0424...
Low VFR ceilings will prevail at most sites through at least
6Z. Widely scattered to scattered showers and storms in the Texas
Panhandle will develop/move east/northeast across western Oklahoma
this evening. Better coverage of storms is expected to be over the
northern half of Oklahoma tonight. After about 6Z, MVFR ceilings
will be more likely. A weak front will move across the state
which will bring a wind shift to all sites by 15-16Z Thursday.

&&

.PREV DISCUSSION... /issued 239 PM CDT Wed Apr 3 2019/

DISCUSSION...
Primary forecast concern is the storms this evening and overnight.
After that, another system is expected to come through Friday
through the weekend, though there is much more uncertainty here.
Details below.

As noted in previous discussions, a shortwave moving across the area
in combination with a dryline may provide a focus for some
thunderstorm development. A strong cap and slow moisture return
continues to look to be a limiting factor in getting storms to form.
Any convection that does form is likely to be elevated especially as
it moves further east overnight. However, any storms that do develop
have the potential to become severe due to strong 0-6 km shear in
conjunction with a decent amount of instability. Main hazard will be
large hail.

Another system is set to approach the area Friday through the
weekend. It is likely that parts of the area will receive rain
sometime during this period (with the highest chances being on
Saturday), though a high spread in the models makes timing/location
hard to pin down at this time.

After this system moves out, we'll see the ridge build in briefly
keeping us dry for a few days.

Day

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  55  72  49  76 /  80  20   0   0
Hobart OK         51  74  48  77 /  60   0   0   0
Wichita Falls TX  58  78  52  81 /  30   0   0   0
Gage OK           47  71  46  77 /  70   0   0   0
Ponca City OK     53  70  47  74 /  80  50   0   0
Durant OK         56  78  52  78 /  60  50   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
Hazardous weather outlook, Apr 3, 11:39 AM CDT, 8 hours 19 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1139 AM CDT Wed Apr 3 2019

OKZ004>048-050>052-TXZ083>090-041645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1139 AM CDT Wed Apr 3 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
A few thunderstorms could develop near a dryline late this
afternoon and early evening in parts of western Oklahoma and
western north Texas. A cap and lack of rich moisture will make it
difficult for storms to develop. However, lift from the dryline
and an approaching system may be enough for a few storms to
develop. If storms develop, there is a Slight Risk of severe
storms in this area with large hail up to the size of golf balls
the primary hazard.

Showers and scattered thunderstorms are expected to increase in
coverage and spread east this evening and overnight. Some of these
storms could become strong to severe with hail up to the size of
quarters the main concern.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
much of Oklahoma and western north Texas should prepare for
severe weather operations late this afternoon through the
overnight hours.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Thunderstorms...
Lingering showers and some thunderstorms will be possible through
Thursday morning. However, rain chances will be ending from west
to east across the area.

Showers and thunderstorms chances will return Friday night and
continue into the weekend. A few strong to severe storms may be
possible Friday evening in parts of western north Texas.
Otherwise, the chance of severe weather appears low at this time.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Apr 3, 5:55 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
555 PM CDT WED APR 3 2019

OKZ033-032330-
Harmon OK-
555 PM CDT WED APR 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Harmon County Until
630 PM CDT....

AT 555 PM CDT, a severe thunderstorm was located 12 miles southwest
of Wellington Texas, moving east at 40 MPH. If this storm maintains
it's current intensity, a severe thunderstorm warning will be needed
for Harmon County before 630 PM. Residents near Hollis and across
Harmon County should prepare for this severe thunderstorm.

HAZARDS INCLUDE...
Hail up to the size of golf balls...
Wind gusts over 50 MPH...

LAT...LON 3482 10000 3484 9983 3458 9980 3458 10000
TIME...MOT...LOC 2251Z 266DEG 36KT 3469 10030

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:11 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson49 min
Apr 3, 8:02 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer43 min
Apr 3, 8:26 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills49 min
Apr 3, 8:39 PM CDTSevere Thunderstorm WarningOUNBeckham51 min
Apr 3, 8:42 PM CDTSevere Thunderstorm WarningOUNComanche, Kiowa, Tillman48 min
Apr 3, 9:08 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills52 min
Apr 3, 9:20 PM CDTSevere Thunderstorm WarningOUNBeckham, Washita40 min
Apr 3, 9:30 PM CDTSpecial Weather StatementOUNComanche30 min
Apr 3, 9:34 PM CDTSevere Thunderstorm WarningOUNBeckham41 min
Apr 3, 9:41 PM CDTSpecial Weather StatementOUNComanche34 min
Apr 3, 9:52 PM CDTSpecial Weather StatementOUNGreer23 min
Apr 3, 10:00 PM CDTSpecial Weather StatementOUNGreer30 min
Apr 3, 10:04 PM CDTSpecial Weather StatementOUNCuster26 min
Apr 3, 10:10 PM CDTAreal Flood AdvisoryOUNBeckham, Washita4 hr
Apr 3, 10:15 PM CDTSpecial Weather StatementOUNGreer30 min
Apr 3, 10:17 PM CDTSpecial Weather StatementOUNGrady28 min
Apr 3, 10:25 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady50 min
Apr 3, 10:28 PM CDTSevere Thunderstorm WarningOUNGreer, Kiowa, Washita47 min
Apr 3, 10:37 PM CDTSpecial Weather StatementOUNWashita23 min
Apr 3, 10:42 PM CDTSpecial Weather StatementOUNGreer33 min
Apr 3, 10:47 PM CDTSevere Thunderstorm WarningOUNGreer, Kiowa43 min
Apr 3, 11:06 PM CDTSpecial Weather StatementOUNMcClain24 min
Apr 3, 11:12 PM CDTSevere Thunderstorm WarningOUNCaddo, Kiowa, Washita48 min
Apr 3, 11:24 PM CDTSpecial Weather StatementOUNKiowa36 min
Apr 3, 11:40 PM CDTSpecial Weather StatementOUNCaddo35 min
Apr 3, 11:44 PM CDTAreal Flood AdvisoryOUNGreer, Kiowa3 hr
Apr 3, 11:58 PM CDTSpecial Weather StatementOUNCaddo32 min
Apr 3, 11:59 PM CDTSpecial Weather StatementOUNKiowa31 min
Apr 4, 12:03 AM CDTSpecial Weather StatementOUNOklahoma27 min
Apr 4, 12:09 AM CDTSpecial Weather StatementOUNOklahoma36 min
Apr 4, 12:18 AM CDTSpecial Weather StatementOUNComanche27 min
Apr 4, 12:28 AM CDTSevere Thunderstorm WarningOUNCaddo, Grady47 min
Apr 4, 12:39 AM CDTSpecial Weather StatementOUNCanadian36 min
Apr 4, 12:40 AM CDTSpecial Weather StatementOUNComanche35 min
Apr 4, 1:00 AM CDTSevere Thunderstorm WarningOUNCleveland, Grady, McClain, Oklahoma45 min
Apr 4, 1:07 AM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Oklahoma, Pottawatomie38 min
Apr 4, 1:17 AM CDTSpecial Weather StatementOUNGrady43 min
Apr 4, 1:36 AM CDTSpecial Weather StatementOUNLincoln, Pottawatomie, Seminole54 min
Apr 4, 1:42 AM CDTSpecial Weather StatementOUNStephens48 min
Apr 4, 2:22 AM CDTSpecial Weather StatementOUNGarvin, McClain23 min
Apr 4, 2:47 AM CDTSpecial Weather StatementOUNGarvin28 min
Apr 4, 3:08 AM CDTSpecial Weather StatementOUNGarvin37 min
Apr 4, 3:41 AM CDTSpecial Weather StatementOUNSeminole34 min
Apr 4, 3:45 AM CDTSpecial Weather StatementOUNMarshall30 min
Apr 4, 4:19 AM CDTSpecial Weather StatementOUNAtoka41 min
Apr 4, 7:13 AM CDTSpecial Weather StatementOUNLogan32 min
Apr 4, 7:43 AM CDTAreal Flood AdvisoryOUNLincoln, Logan, Payne3 hr
Apr 4, 7:56 AM CDTSpecial Weather StatementOUNOklahoma34 min
Apr 4, 8:38 AM CDTSpecial Weather StatementOUNLincoln22 min
Apr 4, 8:52 AM CDTSpecial Weather StatementOUNOklahoma23 min
Apr 4, 9:55 AM CDTSpecial Weather StatementOUNPottawatomie20 min
Apr 4, 10:12 AM CDTSpecial Weather StatementOUNSeminole18 min
Apr 4, 10:49 AM CDTSpecial Weather StatementOUNHughes26 min
Apr 4, 11:29 AM CDTSpecial Weather StatementOUNAtoka16 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.